[Apathy syndrome in depressed patients previously treated with selective serotonin reuptake inhibitors]

Zh Nevrol Psikhiatr Im S S Korsakova. 2020;120(1):111-117. doi: 10.17116/jnevro2020120011111.
[Article in Russian]

Abstract

This review of literature considers apathy syndrome induced by selective serotonin reuptake inhibitors (SSRI). Epidemiology and etiology of this phenomenon are not clear. Clinical features, diagnosis of apathy, differentiating and correlations between apathy and depression are presented. The possible mechanisms of onset and strategies of therapy of SSRI-induced apathy are discussed. It has been concluded that, despite the clinical evidence of the relationship between apathy and SSRI treatment, evidence-based research is needed.

Обзор посвящен феномену апатии, идуцированной селективными ингибиторами обратного захвата серотонина (СИОЗС), распространенность и причины которого остаются изученными недостаточно. Приводятся клиническая характеристика, диагностика и дифференциальная диагностика апатии. Рассматривается связь депрессии и апатии. Обсуждаются возможные механизмы развития и стратегии терапии СИОЗС-индуцированной апатии. Сделано заключение, что, несмотря на клиническую очевидность связи апатии и терапии СИОЗС, необходимо проведение доказательных исследований.

Keywords: apathy; depression; serotonin reuptake inhibitors.

Publication types

  • Review

MeSH terms

  • Apathy*
  • Depression / drug therapy*
  • Depression / psychology*
  • Depressive Disorder / drug therapy*
  • Depressive Disorder / psychology*
  • Humans
  • Serotonin Uptake Inhibitors / therapeutic use*
  • Syndrome

Substances

  • Serotonin Uptake Inhibitors